Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Leg pain, calf cramps, ankle pain. Taking muscle relaxants, Tramadol. What else can be done?

Last night I was wakened by severe knife like pain in the mid area of the leg shin area and it took forever to go away and finally I could walk on it but it was so painful am older 65 years and a lot of problem with the L5 and calf cramps at night and ankle pain. take muscle relaxants and this did not help at all last night. Also take Tramadol and wonder if there is anything else I can do
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  215
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for posting your query
From description it seems you might suffering from neurogenic claudication due to lumber spinal stenosis.
Get a MRI of lower spine done to see the severity of stenosis at level of l5.
Best couse of treatment for you to get started from conservative treatment (physical therapy). If conservative treatment not works, consult a spine surgeon for thorough examination and further managenment.
Hope this Will helps you.
Dr Saurabh Gupta
Answered: Sun, 7 Apr 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Madhusudan's  Response
your history suggest that you have lumbar canal stenosis which is troubling you a lot
kindly get the MRI of lumbosacral spine to asses th severity of problem at L5 level or any other level.
depending on the severity of the stenosis conservative management of excercises or surgical managemnt if required is decided . also in between these two modality there are few technique like lumbar root injection / epidural injections etc . but all this cn only be decide upon your clincal examination and MRI .
Answered: Thu, 4 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor